Thyroid Disorders Community
Adrenal fatigue?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Adrenal fatigue?

Hi. I haven't posted in a while, but I am experience some distrubing issues wiht my thyroid meds. Early last spring my endo prescribed Cytomel (5 mcg 2x per day) along with my synthroid to relieve lingering hypo symptoms. My Free T3 levels were low. We rechecked my blood after a couple of months and my Free T3 was still low and so was my Free T4....TSH was suppressed. He increased the dosage  of Synthroid to 75 mcg daily and the Cytomel to 5 mcg 3x per day. This really helped for a few months and then around the beginning of September, some old symptoms started returning...hair loss, fatigue and body aches. Increased Synthroid to 88mcg and it helped, but the hair loss continued and after a couple of months I started getting episodes of fast heart beat (about 88 bpm.) This may not seem that fast, but my normal HR is in the 50s. Went to doc & my labs looked better than they ever have...TSH suppressed, FT4 mid-range, and FT3 also mid-range (this ideally should be a bit higher, but it was better than any previous lab.) So about 3 weeks ago I cut back on the Synthroid (75 mcg) despite good labs and now I feel AWFUL. Horrible achiness and fatigue.  Here's my question....I know I need to increase the Synthroid again, but is is possible that adrenal fatigue was causing the overstimulation? Would taking an adrenal glandular help support my adrenals so my thyroid meds work better?
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
Oops, sorry about the typos...meant to say "experiencing some disturbing issues" not distrubing issues, lol.
Blank
649848_tn?1357751184
I'd suggest that you get a complete heart work up to make sure there are no issues there, and if not, you might have to ask your doctor for a beta blocker to help with the rapid heart beats.  

50's is not a "normal" heart rate...... normal heart rate is considered to be between 60 and 100 bpm.  Your old heart rate of 50 was probably when you were hypo, since that does cause slow heart rate.  

I had a very similar situation when I was dx'd and after being put on cytomel.  Prior to being dx'd with hypo, my heart rate was very low (50's to low 60's when exercising/moving around and mid 30's while I slept - this was confirmed with a holter monitor).  After being put on medication, my heart rate actually came up to "normal" and would sometimes range between 65 and 70, which felt horrible to me, because I was so used to the low heart rate.  Later, when the cytomel was added, my heart rate would actually go into the 80's when exercising, which felt like my heart was positively racing.  

I was sent to a cardiologist for complete work up; it was determined that other than leaky valves, which are currently of no concern, there's nothing wrong with my heart.  I was put on atenolol, which is a beta blocker that will slow things down.  I am still on it, but after a while was able to cut the dosage in 1/2.

You might have to try this, if the rapid heart rate continues.

It would be good if you could post your current thyroid homone levels, along with the reference ranges from your lab report, so members further assess your situation and comment more fully.

Blank
Avatar_f_tn
Thank you Barb.
My most current labs (this was 3 weeks ago when I was taking the higher dosage of Synthroid) are:
TSH - 0.02 (.40 - 4.50)   Doc is unconcerned about suppressed tsh & goes
                                       mainly by Free T4 & Free T3 along with symptoms.
Free T4 - 1.3 (0.8 - 1.8)
Free T3 - 3.3 (2.3 - 4.2)  This should be a bit higher, but I was reluctant to
                                        take extra Cytomel since I was feeling a bit
                                        overstimulated at the time. I also did not take my
                                        Cytomel the day of my bloodwork, so I don't know
                                        if my FT3 levels could have shown a lower value
                                        because of that.

You're right that my "normal" heart rate is really too low. My doctor did not seem concerned with my new, higher heart rate. Last month my average resting HR was in the 60s, but occasionally jumped to the high 80s later in the day for no particular reason. I guess it made me feel weird because I'm just not used to it. I am an avid runner and am used to getting my heart rate way way up during exercise ( I push it up near my maximum HR when doing sprint intervals), but not during normal activities or rest. Other than the increased HR and continued hair loss, I felt better than I have in years. Unfortunately I really can't afford to see another specialist right now. My blood pressure was also normal for the first time in years after being so incredibly low. At one point last year it dropped to 62/44!!
I guess I really need to go back to 88 mcg Synthroid since I did feel good and my labs looked okay.I feel really crappy and hypo right now. I just wonder if an adrenal glandular supplement might help ease my body into handling that extra bit of thyroid hormone.
Blank
649848_tn?1357751184
Wow -- I wish I could get my levels up there....

I don't think it's the adrenals pushing your heart rate up; I think it's the extra thyroid med, just bringing you back to normal, but, of course, without a cardiac work up, that's just my thought.

You could talk to your endo and see if you could trial a small dose of beta blocker to see if that will help.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
20 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
168348_tn?1379360675
Blank
ChitChatNine
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
798555_tn?1292791151
Blank
LazyMoose
MN
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia